Alert archive / Rhode Island / Coastal Flood Statements in 2011

Coastal Flood Statement 8, NWS Boston/Norton, MA

December 27, 20115 counties in Rhode Island; Barnstable County, Bristol County, Plymouth County, Massachusetts

NWS Boston/Norton, MA issued this coastal flood statement at Dec 27, 2011, 7:33 PM EST for 5 counties in Rhode Island; Barnstable County, Bristol County, Plymouth County, Massachusetts. It took effect at Dec 27, 2011, 8:00 PM EST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2011, 7:33 PM EST (00:33 UTC)
In effect from
Dec 27, 2011, 8:00 PM EST
Expired
Dec 28, 2011, 12:00 AM EST
In force
4 hr
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Bristol County, MA, Plymouth County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 29 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 0.6 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2011-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2011-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 319 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
319 m²/s²
0-3 km storm-relative helicity
392 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

906 
WHUS41 KBOX 280033
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
733 PM EST TUE DEC 27 2011

...SPLASH OVER AND PERHAPS ISOLATED POCKETS OF VERY MINOR COASTAL
FLOODING POSSIBLE LATE THIS EVENING ALONG THE SOUTH COAST...

MAZ020>022-RIZ002-004>007-280500-
/O.NEW.KBOX.CF.S.0008.111228T0100Z-111228T0500Z/
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-
SOUTHEAST PROVIDENCE RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-
NEWPORT RI-
733 PM EST TUE DEC 27 2011


* COASTAL FLOODING...SPLASH OVER AND PERHAPS ISOLATED POCKETS OF VERY
  MINOR COASTAL FLOODING POSSIBLE LATE THIS EVENING ALONG THE
  SOUTH COAST.

* TIMING...LATE THIS EVENING DURING THE TIME OF HIGH TIDE.

* IMPACTS...SPLASH OVER AND PERHAPS ISOLATED POCKETS OF VERY MINOR
  COASTAL FLOODING.

$$

FRANK

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this coastal flood statement went out at Dec 27, 5:10 PM EST, 2 hours 23 minutes earlier.

Area forecast discussion, Dec 27, 5:10 PM EST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
510 PM EST TUE DEC 27 2011

.SYNOPSIS...
INTENSIFYING LOW PRESSURE WILL MOVE FROM THE OHIO VALLEY THIS
AFTERNOON TO WESTERN NEW ENGLAND TONIGHT...THEN ON TO THE CANADIAN
MARITIMES WEDNESDAY. IT WILL BRING STRONG AND POTENTIALLY DAMAGING
WINDS TO COASTAL MA AND RI TONIGHT...AND SOME BRIEFLY HEAVY RAINS
ACROSS THE REGION. HIGH PRESSURE WILL CREST ACROSS NEW ENGLAND ON
THURSDAY. FAST MOVING LOW PRESSURE WILL CROSS THE REGION DURING
FRIDAY. ANOTHER WEAK HIGH WILL MOVE ACROSS THE REGION THIS
WEEKEND...WITH MAINLY DRY AND SEASONABLE WEATHER TO RING IN THE NEW
YEAR. ANOTHER WEAK SYSTEM MAY BRING PERIODS OF UNSETTLED WEATHER FOR
SUNDAY INTO MONDAY...FOLLOWED BY DRY AND COLDER CONDITIONS.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
27/12Z MODEL GUIDANCE IS IN VERY GOOD AGREEMENT ON THE OVERALL
PROGRESSION OF A LOW PRESSURE TONIGHT INTO WEDNESDAY. THERE ARE
SOME IMPORTANT DETAIL DIFFERENCES HOWEVER. NAM LOOKS TO HAVE ITS
SLIGHT SLOW BIAS AGAIN BASED ON RECENT STORM TIMING. SO BASED THIS
FORECAST OFF THE FASTER GFS TIMING. THAT SAID...THE GFS IS HAVING
TROUBLE RESOLVING THE FULL POTENTIAL OF THE LOW-LEVEL JET. EVEN
THOUGH THE RAW NAM MAY BE UNDERESTIMATING THE WIND SPEEDS...BASED
THE INTENSITY OF THIS FORECAST OFF THE NAM.  DEFINITELY THINK THE
MOS WIND SPEEDS ARE TOO LOW.

STILL EXPECTING MOST OF THE RAINFALL TO OCCUR BETWEEN 6 PM AND
MIDNIGHT. THIS IS A VERY DYNAMIC SYSTEM...SO ISOLATED
THUNDERSTORMS ARE NOT COMPLETELY OUT OF THE QUESTION. DO THINK
THEY ARE A VERY LOW PROBABILITY BASED ON FORECAST OF A STRONG MID-
LEVEL CAP BETWEEN 700-600 MB. AS SUCH...HAVE KEPT MENTION OF
THUNDERSTORMS OUT OF THE FORECAST AT THIS TIME.

MAY MAKE SOME ADJUSTMENTS BASED ON THE LATEST HIGH-RESOLUTION WRF
RUNS WHICH ARE EVEN STRONGER. WIND ADVISORIES AND HIGH WIND
WARNINGS CONTINUE AS PREVIOUSLY ISSUED.

TEMPERATURES WERE A BLEND OF THE VARIOUS MOS GUIDANCE. EXPECTING
THE HIGH TEMPERATURE FOR TODAY AND WEDNESDAY TO BE AROUND MIDNIGHT
TONIGHT.

STRONG SOUTH TO SOUTHEAST WINDS WILL LIKELY LEAD TO SOME
SPLASHOVER ALONG PORTIONS OF THE SOUTH COAST OF MA AND RI. SURGE
COULD APPROACH 2 FEET...BUT WOULD BE AT OR JUST AFTER THE LOW TIDE
THIS EVENING.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
EXPECTING MAINLY DRY WEATHER WEDNESDAY AND WEDNESDAY NIGHT. STILL
HAVE TO CONTEND WITH THE PASSAGE OF A MID-LEVEL LOW...BUT MOISTURE
IS RATHER LIMITED TOWARD THE GROUND. THINKING AT THIS POINT IS
MORE FOR SOME CLOUDS RATHER THAN SHOWERS. WINDS ALSO EXPECTED TO
INCREASE ONCE MORE...THIS TIME FROM THE WEST...BUT NOT BE AS
STRONG AS THIS EVENING.

HIGH PRESSURE SHOULD ARRIVE WEDNESDAY NIGHT...CAUSING WINDS TO
DIMINISH FURTHER WITH CLEARING SKIES.

TEMPERATURES WERE A BLEND OF THE VARIOUS MOS GUIDANCE WEDNESDAY
AND WEDNESDAY NIGHT. STRONG COLD AIR ADVECTION SHOULD RESULT IN
FALLING TEMPERATURES THROUGH THE DAY WEDNESDAY.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...

MODEL DISCUSSION AND PREFERENCES...
MEDIUM RANGE MODELS CONTINUE WITH FAIRLY GOOD AGREEMENT EARLY IN THE
TIMEFRAME. ONE THING THAT HAS REMAINED CONSISTENT OVER THE LAST
SEVERAL DAYS IS THAT...STARTING THIS WEEKEND...THEY HAVE SHOWN A
BUCKLING IN THE NEARLY ZONAL UPPER FLOW ACROSS THE LOWER 48.  MODELS
HAVE BEEN SHOWING DIGGING A STRONG LONG WAVE TROUGH OVER THE EASTERN
PACIFIC...WHICH WILL CAUSE DOWNSTREAM RIDGING SOMEWHERE ACROSS THE
CENTRAL U.S. AND RESPONDING TROUGHING SOMEWHERE IN THE EAST. THE BIG
QUESTIONS ARE WHERE AND WHEN THE EASTERN TROUGH WILL DEVELOP. THE
MOST DRAMATIC HAS BEEN THE ECMWF...THOUGH THE GFS HAS ALSO SHOWN
THIS DEVELOPING AMPLIFICATION TO A LESSER DEGREE. BY EARLY NEXT
WEEK...TIMING AND TRACKING OF SURFACE SYSTEMS ARE ALL OVER THE
PLACE. SO...BEYOND SUNDAY...USED A BLEND OF ECMWF ENSEMBLE MEAN WITH
SOME OF THE 00Z EC AND UKMET...WHICH IS SIMILAR TO HPC/S SOLUTION.
HAVE VERY LOW CONFIDENCE ON THE LATTER PORTION OF THIS FORECAST AS
THE NEW YEAR BEGINS.

THURSDAY...
AS THE VORTEX MOVES SLOWLY OUT OF THE MARITIMES...WEAK HIGH PRES
RIDGE BUILDS ACROSS NEW ENGLAND DURING THE DAY. WILL STILL SEE
BLUSTERY W-NW WINDS...GUSTING UP TO 25-30 MPH...BUT SHOULD DIMINISH
DURING THE AFTERNOON AS PRES GRADIENT RELAXES.  WITH FAST FLOW
ALOFT...WILL START TO SEE MID AND HIGH LEVEL CLOUDS WORKING IN FROM
THE W DURING THE AFTERNOON. WILL BE A WINTRY COLD DAY AS WELL.
EXPECT HIGHS ONLY IN THE 30S FOR MOST AREAS...AND MAY NOT BREAK 30
ACROSS SOME OF THE HIGHER INLAND TERRAIN.

FRIDAY...
FAST MOVING CLIPPER SYSTEM WILL MOVE OUT OF THE GREAT LAKES ACROSS
THE REGION. MODELS HAVING TROUBLE WITH ITS TRACK...BUT APPEARS
SHOULD PUSH ACROSS N MA/S NH...KEEPING MOST AREAS ON SOMEWHAT MILDER
SIDE. STILL A RATHER DRY SYSTEM...WITH GENERALLY 0.10 INCHES OR LESS
OF QPF FORECAST. WITH THE FAST MOVEMENT...WILL NOT SEE A WHOLE LOT
OF RAIN OR SNOW. WILL BE COOL ENOUGH FOR SNOW SHOWERS ACROSS S NH/N
AND W MA. AGAIN...NOT EXPECTING MUCH IN THE WAY OF ACCUMULATIONS...
GENERALLY LESS THAN A INCH CONFINED TO THE HIGHEST TERRAIN OF S NH/N
CENTRAL-W MA.  THE LOW WILL EXIT THE COAST FRI NIGHT...BUT COULD
STILL SEE A FEW LINGERING WIDELY SCT RAIN AND/OR SNOW SHOWERS AS
WINDS SHIFT TO N-NW.

SATURDAY...
CONFIDENCE DROPS QUICKLY BEYOND THIS POINT DUE TO UNCERTAINTY IN
LARGE SCALE SHIFT OF THE LONG WAVE UPPER LEVEL PATTERN ACROSS NORTH
AMERICA AND BEYOND. AT THIS POINT...LOOKS TO BE A MAINLY DRY DAY
WITH WEAK HIGH PRES RIDGE BUILDING ACROSS. DID KEEP MENTION OF
SLIGHT CHANCE POPS AS A WARM FRONT MAY START TO APPROACH. WILL BE
SEASONABLY COOL AS WELL WITH HIGHS IN THE MID 30S TO LOWER 40S FOR
MOST AREAS. FOR NEW YEARS EVE...EXPECT DRY AND COLD CONDITIONS.

SUNDAY...
COLD FRONT APPROACHES REGION...SO HAVE MENTIONED LOW CHANCE POPS
MAINLY FOR CENTRAL AND EASTERN AREAS...MAINLY DURING THE AFTERNOON
AND EVENING. LOW CONFIDENCE ON THIS TIMING CONTINUES. FRONT SHOULD
PUSH THROUGH LATE SUN NIGHT.

MONDAY-TUESDAY...
VERY LOW CONFIDENCE WITH THIS PORTION OF THE FORECAST AS UPPER LEVEL
LONG WAVE PATTERN CONTINUES ITS SHIFT. FOR NOW...COLD FRONT FORECAST
TO PUSH OFFSHORE EARLY MONDAY...THEN CONDITIONS SHOULD BE DRY AND
SEASONABLE FOR LATER MONDAY AND MONDAY NIGHT. DID MENTION SLIGHT
CHANCE POPS FOR TUESDAY...AS IT APPEARS UPPER TROUGHING MAY BE IN
PLACE.

&&

.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

.SHORT TERM /10Z TODAY THROUGH WEDNESDAY/...

TONIGHT...HIGH CONFIDENCE IN IFR CONDITIONS DEVELOPING WITH
WIDESPREAD RAIN AND FOG. THE RAIN MAY BE LOCALLY HEAVY. ISOLATED
THUNDERSTORMS ARE POSSIBLE...BUT A LOW PROBABILITY AT ANY ONE
LOCATION. THERE WILL BE A PERIOD OF SIGNIFICANT LOW LEVEL WIND
SHEAR ACROSS MOST TERMINALS BETWEEN 00Z-09Z. AIRPORT WEATHER
WARNINGS ALREADY ISSUED FOR KBOS AS WELL AS THE RI AIRPORTS.

WEDNESDAY AND WEDNESDAY NIGHT...HIGH CONFIDENCE VFR. GUSTY WEST
WINDS DEVELOPING LATE WEDNESDAY MORNING INTO THE AFTERNOON. WINDS
DIMINISHING WEDNESDAY EVENING.

KBOS TERMINAL...HIGH CONFIDENCE IN TRENDS...MODERATE CONFIDENCE IN
TIMING. AIRPORT WEATHER WARNING FOR STRONG WINDS FROM 28/03Z TO
28/09Z.

WEDNESDAY...MODERATE TO HIGH CONFIDENCE OF VFR CONDITIONS. HOWEVER
WEST TO NORTHWEST WINDS WILL GUST TO 30 TO 40 KNOTS ACROSS MOST
TERMINALS DURING THE AFTERNOON AND EVENING.

OUTLOOK...THURSDAY THROUGH SUNDAY...

THURSDAY...MODERATE TO HIGH CONFIDENCE. EXPECT MAINLY VFR
CONDITIONS...BUT HIGH CLOUDS INCREASE FROM W-E DURING THE AFTERNOON.
LOW PROB OF MVFR CIGS/VSBYS ACROSS S NH/W MA AFTER MIDNIGHT IN LOW
CLOUDS AND SCT RAIN AND/OR SNOW SHOWERS. EXPECT W WINDS TO BE
GUSTY...UP TO 25 KT...THROUGH EARLY AFTERNOON THEN SHOULD DIMINISH.

FRIDAY...LOW TO MODERATE CONFIDENCE. MAINLY VFR...BUT MODERATE PROB
OF MVFR CIGS/VSBYS IN SCT RAIN/SNOW SHOWERS. MAY SEE BRIEF IFR
CIGS/VSBYS N OF THE MASS PIKE...MAINLY ACROSS THE HIGHER TERRAIN IN
ANY STEADIER RAIN AND/OR SNOW. MOST PRECIP TAPERS OFF FROM W-E FRI
NIGHT...BUT MAY STILL SEE ISOLD RAIN AND/OR SNOW SHOWERS. LOW PROB
OF MVFR-IFR VSBYS IN PATCHY FOG AFTER MIDNIGHT.

SATURDAY...MODERATE CONFIDENCE FOR MAINLY VFR CONDITIONS. LINGERING
MVFR CIGS/VSBYS EARLY SAT...IMPROVING BY MID MORNING.

SUNDAY...LOW CONFIDENCE. WARM FRONT MAY APPROACH WITH AREAS OF MVFR
CIGS/VSBYS IN RAIN/SNOW SHOWERS MAINLY N OF THE MASS PIKE.

&&

.MARINE...
TONIGHT...GALE WARNING POSTED FOR ALL WATERS FOR A PERIOD OF
SOUTHERLY WIND GUSTS OF 40 TO 45 KNOTS. THE POTENTIAL EXISTS FOR
STORM FORCE GUSTS...TO 50 KNOTS OR MORE...ESPECIALLY IF ANY
THUNDERSTORMS FORM AND ARE ABLE TO TRANSPORT STRONGER WINDS ALOFT
DOWN TO THE SURFACE. SEAS ACROSS THE OPEN WATERS SHOULD BUILD TO
BETWEEN 8 AND 13 FEET. WINDS MAY BRIEFLY DIMINISH SOMEWHAT TOWARD
DAYBREAK.

WEDNESDAY...STRONG WEST TO NORTHWEST WINDS...ON THE ORDER OF 30
TO 40 KNOTS EXPECTED TO CONTINUE AS LOW PRESSURE INTENSIFIES OVER
THE CANADIAN MARITIMES. SEAS WILL REMAIN ROUGH...BETWEEN 9 AND 14
FT ACROSS THE OPEN WATERS.

WEDNESDAY NIGHT...GUSTY WEST WINDS CONTINUE AS COLDER AIR MOVES
OVER THE WATERS.

THINKING ANOTHER GALE WARNING WILL BE NEEDED SOMETIME WEDNESDAY
AFTERNOON INTO WEDNESDAY EVENING. THINK THERE WILL BE ENOUGH OF A
PERIOD OF WEAKER WIND GUSTS WHERE A SEPARATE GALE WARNING IS
WARRANTED. DO NOT WANT TO CAUSE CONFUSION WITH THE EXISTING GALE
WARNING...SO WILL LET THE OVERNIGHT SHIFT REFINE THE TIMING AND
ISSUE THE GALE WARNING IF IT LOOKS LIKE IT WILL STILL BE NEEDED.

OUTLOOK...THURSDAY THROUGH SUNDAY...

THURSDAY...W WINDS WILL CONTINUE AT SMALL CRAFT LEVELS THROUGH
MIDDAY...THEN SHOULD DIMINISH DURING THE AFTERNOON. SEAS WILL REMAIN
ABOVE 5 FT MAINLY OVER THE OUTER WATERS. WINDS BACK TO SW THU NIGHT
AND BEGIN TO INCREASE AGAIN.

FRIDAY...EXPECT SW WINDS GUSTING UP TO 25-30 KT...SHIFTING TO NW AND
DIMINISHING AFTER MIDNIGHT. SEAS REMAIN AOA 5 FT ON THE SOUTHERN
WATERS.

SATURDAY...NW WINDS MAY BRIEFLY GUST TO 25 KT DURING THE DAY ON THE
OUTER WATERS. SEAS REMAIN AT 5-6 FT ON THE SOUTHERN OUTER
WATERS...BUT SHOULD SUBSIDE SAT NIGHT.

SUNDAY...WINDS BACK TO SW AGAIN AND PICK UP. MAY SEE GUSTS UP TO
25-30 KT. LOW PROB OF 35 KT GUSTS ON THE SOUTHERN OUTER WATERS SUN
NIGHT. WNA WAVEWATCH MODEL INDICATING SEAS BUILDING UP TO 6-8
FT...BUT MAY BE RUNNING A BIT HIGH DUE TO HIGH BIAS ON SW WINDS.

&&

.CLIMATE...
WITH THE MONTH OF DECEMBER WINDING DOWN...IT HAS BEEN NOTED HOW
SNOWLESS THIS MONTH HAS BEEN. THREE OF THE FOUR MAJOR CLIMATE
STATIONS ACROSS SOUTHERN NEW ENGLAND HAVE ONLY RECEIVED A TRACE OF
SNOW. THIS WOULD BE CLOSE TO OR RECORD SETTING FOR THE MONTH OF
DECEMBER.

BOSTON...
A TRACE OF SNOW HAS BEEN REPORTED THROUGH DECEMBER 26. THIS WOULD BE
TIED WITH 1899...1927...1953...1957 AND 1973 FOR LEAST SNOWIEST
DECEMBERS ON RECORD.

PROVIDENCE...
A TRACE OF SNOW HAS BEEN REPORTED THROUGH DECEMBER 26.  THIS WOULD
BE TIED FOR SECOND LEAST SNOWIEST DECEMBERS ON RECORD WITH 1936...
1941...1943...1973 AND 1979.  NO SNOW WAS REPORTED IN DECEMBER 1927.

HARTFORD AREA...
A TRACE OF SNOW HAS BEEN REPORTED THROUGH DECEMBER 26. THIS WOULD BE
TIED WITH 1927 AND 2006 FOR LEAST SNOWIEST DECEMBERS ON RECORD.

WORCESTER AREA...
A TOTAL OF 0.3 INCHES OF SNOW HAS BEEN REPORTED AT WORCESTER THROUGH
DECEMBER 26.  THIS OCCURRED ON DECEMBER 8.  THIS WOULD TIE WITH 1892
FOR THE LEAST SNOWIEST DECEMBERS ON RECORD.

DECEMBER OF 2011 HAS ALSO BEEN VERY WARM.  LOOKING BACK AT THE
RECORDS THROUGH DECEMBER 26...ALL FOUR CLIMATE STATIONS ARE AT LEAST
IN THE TOP THREE WARMEST DECEMBERS ON RECORD.  TEMPERATURES WILL
ADJUST A BIT MORE FOR THE REMAINDER OF THE MONTH.

BOSTON...
THE AVERAGE TEMPERATURE FOR DECEMBER 2011 SO FAR IS 40.6 DEGREES.
THE TOP FIVE WARMEST DECEMBERS ARE...

#1   41.1 DEGREES IN 2006
#2   40.7 DEGREES IN 1990
#3   40.5 DEGREES IN 2001
#4   40.4 DEGREES IN 1891 AND 1923
#5   40.2 DEGREES IN 1953

PROVIDENCE...
THE AVERAGE TEMPERATURE FOR DECEMBER 2011 SO FAR IS 39.4 DEGREES.
THE TOP FIVE WARMEST DECEMBERS ARE...

#1   40.7 DEGREES IN 2006
#2   39.5 DEGREES IN 1990
#3   39.3 DEGREES IN 2001
#4   39.0 DEGREES IN 1923
#5   38.6 DEGREES IN 1982 AND 1996

HARTFORD AREA...
THE AVERAGE TEMPERATURE FOR DECEMBER 2011 SO FAR IS 37.8 DEGREES.
THE TOP FIVE WARMEST DECEMBERS ARE...

#1   38.6 DEGREES IN 1923
#2   38.0 DEGREES IN 2006
#3   37.0 DEGREES IN 1953
#4   36.9 DEGREES IN 2001
#5   36.8 DEGREES IN 1998

WORCESTER AREA...
THE AVERAGE TEMPERATURE FOR DECEMBER 2011 SO FAR IS 36.6 DEGREES.
THE TOP FIVE WARMEST DECEMBERS ARE...

#1   36.6 DEGREES IN 1923
#2   35.7 DEGREES IN 1948 AND 1998
#3   35.4 DEGREES IN 1940
#4   34.9 DEGREES IN 1984
#5   34.8 DEGREES IN 1982

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...HIGH WIND WARNING FROM 9 PM THIS EVENING TO 3 AM EST WEDNESDAY
     FOR MAZ022>024.
     WIND ADVISORY FROM 9 PM THIS EVENING TO 3 AM EST WEDNESDAY FOR
     MAZ007-014>016-018>021.
NH...NONE.
RI...HIGH WIND WARNING FROM 9 PM THIS EVENING TO 3 AM EST WEDNESDAY
     FOR RIZ008.
     WIND ADVISORY FROM 9 PM THIS EVENING TO 3 AM EST WEDNESDAY FOR
     RIZ003>007.
MARINE...GALE WARNING UNTIL 5 AM EST WEDNESDAY FOR ANZ231>235-237.
     GALE WARNING UNTIL 4 AM EST WEDNESDAY FOR ANZ230-236.
     GALE WARNING UNTIL 6 AM EST WEDNESDAY FOR ANZ250-251-254>256.

&&

SYNOPSIS...BELK/EVT
NEAR TERM...BELK
SHORT TERM...BELK
LONG TERM...EVT
AVIATION...BELK/EVT
MARINE...BELK/EVT
CLIMATE...EVT
Hazardous weather outlook, Dec 27, 4:09 PM EST, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
409 PM EST TUE DEC 27 2011

CTZ002>004-MAZ002>006-008>013-017-026-NHZ011-012-015-RIZ001-002-
282115-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-NORTHERN BRISTOL MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-
409 PM EST TUE DEC 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND
NORTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ022>024-RIZ008-282115-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI-
409 PM EST TUE DEC 27 2011

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 3 AM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A WIND ADVISORY MAY BE NEEDED WEDNESDAY FOR WIND GUSTS NEAR 45
MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ007-014>016-018>021-RIZ003>007-282115-
EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
409 PM EST TUE DEC 27 2011

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 AM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A WIND ADVISORY MAY ALSO BE NEEDED WEDNESDAY FOR WIND GUSTS NEAR
45 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ231>235-237-282115-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
409 PM EST TUE DEC 27 2011

...GALE WARNING IN EFFECT UNTIL 5 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A GALE WARNING MAY ALSO BE NEEDED ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-236-282115-
BOSTON HARBOR-NARRAGANSETT BAY-
409 PM EST TUE DEC 27 2011

...GALE WARNING IN EFFECT UNTIL 4 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A GALE WARNING MAY ALSO BE NEEDED ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ250-251-254>256-282115-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
409 PM EST TUE DEC 27 2011

...GALE WARNING IN EFFECT UNTIL 6 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A GALE WARNING MAY BE NEEDED ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 11:15 PM ESTSpecial Weather StatementBOXProvidence60 min
Dec 28, 12:21 AM ESTSpecial Weather StatementBOXBarnstable, Dukes, Nantucket54 min
Dec 28, 12:25 AM ESTSpecial Marine WarningBOX65 min
Dec 28, 1:13 AM ESTSpecial Weather StatementBOXBarnstable32 min
Dec 28, 1:24 AM ESTSpecial Marine WarningBOX66 min

Nearby

Coastal Flood Statements in Rhode Island, 2011Coastal Flood Statements in Massachusetts, 2011Every coastal flood statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.